MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI TRANSVERSE BAR WITH 5.0MM CLAMP; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI TRANSVERSE BAR WITH 5.0MM CLAMP; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 406.106
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: kwp, mnh, mni.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number, the device history records review could not be completed as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection at field stocking location (fsl), it was discovered that the titanium transverse bar with clamp was broken.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Reporter is a synthes employee.Part: 406.106; synthes lot: 9957655; supplier lot: na; release to warehouse date: december 10, 2015; manufactured by synthes brandywine.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: visual inspection performed at customer quality observed that the returned transverse bar was missing a screw(sub-component).There is nothing broken off the returned transverse bar.However, the complaint can be confirmed since its missing the sub-component.Drawing and document review: a manufacturing record evaluation was performed for the finished device lot number, that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Dimensional inspection: due to the nature of the complaint and missing component, dimensional inspection could not be performed.Conclusion: while no definitive root cause could be determined, it is possible that the device encountered unintended forces such as being dropped during usage, or handling, or any unintended misplacement of components during sterilization cycles could have contributed to this missing component complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI TRANSVERSE BAR WITH 5.0MM CLAMP
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8750966
Report Number2939274-2019-58959
Device Sequence Number1669011
Product Code NKG
UDI-Device Identifier10705034779379
UDI-Public(01)10705034779379
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K14283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406.106
Device Catalogue Number406.106
Device Lot Number9957655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1